MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB212
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow up report will be provided following the completion of the investigation.
 
Event or Problem Description
Type of procedure: hysterectomy v-notes.Event description: i was sealing the uterine parametria.The doctor had made about 20 seals when, after the last activation, the blade got stuck inside the jaws and the jaws could neither open nor close.The blade was locked and the jaws were locked as well.No harm to the patient.Voyant did the last activation correctly and then stopped opening the jaw to be able to continue using it.They opened a [competitor device] and continued with the surgery.Additional information received by applied medical rep via email on 20may2025: the batch number is correct.It's a pincer that i had ordered in order to be able to test the product.It sounded like a strange noise that it wasn't known where it was coming from.No vascular pathology.In fact the surgeon did not complain at any time.When it got stuck, it was definitive.The jaw got stuck with the blade halfway through.Additional information received from an applied medical representative via email on 27may2025: the jaws were locked closed and the jaws were not locked around the tissue; it coagulated, cut and released from the tissue.But the jaws remained locked.They opened another clamp, [brand redacted] 37cm.Patient status: perfect.Well.Intervention: opened one [competitor device] and continued with the surgery.
 
Event or Problem Description
Type of procedure: hysterectomy v-notes.Event description: i was sealing the uterine parametria.The doctor had made about 20 seals when, after the last activation, the blade got stuck inside the jaws and the jaws could neither open nor close.The blade was locked and the jaws were locked as well.No harm to the patient.Voyant did the last activation correctly and then stopped opening the jaw to be able to continue using it.They opened a [competitor device] and continued with the surgery.Additional information received by applied medical rep via email on 20may25: the batch number is correct.It's a pincer that i had ordered in order to be able to test the product.It sounded like a strange noise that it wasn't known where it was coming from.No vascular pathology.In fact the surgeon did not complain at any time.When it got stuck, it was definitive.The jaw got stuck with the blade halfway through.Additional information received from an applied medical representative via email on 27may25: the jaws were locked closed and the jaws were not locked around the tissue; it coagulated, cut and released from the tissue.But the jaws remained locked.They opened another clamp, [brand redacted] 37cm.Patient status: perfect.Well.Intervention: opened one [competitor device] and continued with the surgery.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed a stuck blade.This confirms the complainant¿s experience of jaws staying closed.Based on the evaluation of the event unit and the description of the event, it is likely that the reported event was caused by the eschar build up within the blade channel, which prevented the blade from fully returning.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.

Brand Name
VOYANT MARYLAND FUSION DEVICE WITH SINGLE-STEP ACTIVATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22207352
Report Number2027111-2025-00591
Device Sequence Number15370549
Product Code GEI
UDI-Device Identifier00607915140793
UDI-Public(01)00607915140793
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K222284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB212
Device Catalogue Number101476821
Device Lot Number1544095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; MONOPOLAR POWER CLAMP
Patient SexUnknown